Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 621, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 31, 1992, 6:05 PM CST for Carter County, Love County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 31, 1992, 6:05 PM CST (00:05 UTC)
- Expired
- Oct 31, 1992, 6:45 PM CST
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Carter County, OK, Love County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 6:05 PM CST | Hail 1 | Love, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2517 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 010007
SVROKC
OKC085-C019-010045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
605 PM CST SAT OCT 31 1992
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
NORTHERN LOVE
SOUTHEAST CARTER
INCLUDING THE FOLLOWING LOCATIONS
ARDMORE
AT 605 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 12 MILES SOUTH-SOUTHWEST OF ARDMORE. QUARTER SIZE
HAIL WAS REPORTED FROM THIS STORM 8 MILES WEST OF MARIETTA.
THE STORM WAS MOVING NORTHEAST AT 40 MPH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO TO A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF OVER 60 MPH...DEADLY LIGHTNING...AND HEAVY RAINS THAT
CAN QUICKLY FLOOD A LOW LYING AREA.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:15 AM CST, 7 hours 50 minutes earlier.
Area forecast discussion, Oct 31, 10:15 AM CST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1010 AM CST SAT OCT 31 1992 WMFNT HAS MOVD TO NEAR RED RVR BY MID MRNG...AND SHUD CONT NWD INTO CNTRL OK DURG AFTN. FOG AND DRZL WL BE LFTG DURG MRNG HRS ESP OVR SRN AND CNTRL ZNS. STG S/W MOVG THRU AZ SHUD BE AFFECTING SRN PLNS LATE THIS AFTN AND TNGT. DRYLN OVR WRN TX SHUD SHARPEN UP LTR TDA ALTHOUGH CONCERNED ABOUT XTNSV MID AND HIGH LVL CLDS MOVG OVR WRN TX AND INTO WRN OK LIMITING AMT OF HTG BHD DRY LN. HWVR... STILL SVRL POS FOR SVR WX CHCS TDA WITH JUICY 70 DWPTS INTO NRN TX...STG LOW LVL JET... MDT ENVRNMNTL HELICITY EVIDENT IN HODOGRAPHS OVR CNTRL OK... AND APRCH OF STG S/W. XPCTD TSTMS TO FIRE LATER TDA ALNG AND AHD OF DRYLN... PSBLY EPANDING EWD ALNG WMFNT... AND SPRD EWD. TEMPS WL BE TRICKY FOR THIS AFTN AS RPD WRMG WL OCCUR IN THOSE AREAS SWD OF WMFNT. OVRALL CURRENT FCST PCKG GENLY ON TRACK. 32 .OK...NONE. .TX...NONE.
In the hours before
Special weather statement, Oct 31, 4:39 PM CST, 1 hour 26 minutes before
TXZ077-312345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 447 PM CST SAT OCT 31 1992 ...A TORNADO WATCH IS IN EFFECT FOR CLAY...JACK AND MONTAGUE COUNTIES OF THIS PORTION OF NORTH TEXAS UNTIL 10 PM CST... AT 440 PM THE WICHITA FALLS RADAR SHOWED ISOLATED VERY STRONG THUNDERSTORMS LOCATED JUST TO THE EAST OF THE JACK COUNTY LINE NORTHEAST OF JACKSBORO. MOVEMENT OF THESE STORMS TO THE NORTHEAST AT 25 MILES AN HOUR.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:10 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 50 min |
| Oct 31, 8:23 PM CST | Severe Thunderstorm Warning | OUN | Grady, McClain | 52 min |
| Oct 31, 8:32 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 43 min |
| Oct 31, 8:42 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie | 63 min |
| Oct 31, 8:57 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 63 min |
| Oct 31, 8:57 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 63 min |
| Oct 31, 9:40 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie | 50 min |
| Oct 31, 9:57 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 48 min |
| Oct 31, 11:07 PM CST | Severe Thunderstorm Warning | OUN | Johnston, Pontotoc | 53 min |
| Oct 31, 11:28 PM CST | Severe Thunderstorm Warning | OUN | Carter, Love | 62 min |
| Oct 31, 11:55 PM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.